Medical Questions > Mental Health > Bipolar Disorder Forum

Prednesone & Other Stimulants

Must Read
Do you know what bipolar is exactly? And what types of bipolar do doctors classify and diagnose? Learn more basics about bipolar disorder here....
Can stress put you at risk of developing bipolar disorder? Read here for information on risk factors which increase the likelihood that someone becomes bipolar....
Bipolar is difficult to diagnose as an illness ... but bipolar symptoms are usually accompanied by extreme changes. What are the symptoms of bipolar disorder?...
I couldn't help but respond to the doctors Q&A section on Prednesone & Other Stimulants in regards to bipolarism. The answer is that it is more common than one would think of these medications causing one to flip into mania.

Look at it as a double edged sword, had the hospital not given the Prednesone your father would have difficultly breathing without the bronchioles being open but by doing so your father ran the risk of the flip. Any stimulant can result in the same way such as inhalers for asthma and other respiratory issues.


The answer is still the same....get in with his psychiatrist and let them decide what to do. Never adjust anyones medications without a doctors ok. Another point to make here is that your psychiatrist needs to be made aware of any other medications being prescribed by other doctors for any other issues because getting the right medication balance is like walking the tight rope....teeder either way and you will fall.
Did you find this post helpful?
|
Users who thank rock_digger for this post: lashellie 

User Profile
replied July 1st, 2008
Extremely eHealthy
Prednisone should be given with precaution in people who suffer from depression or mental disorders.
Mood disturbances are occasionally seen in patients treated with corticosteroids.
This usually happens when higher doses are given, like in pulmonary conditions.
Patients may present with delirium or a schizophreniform psychosis, but mood disorder, including manic, depressed, and mixed episodes, are far more common.

What was your father given for treatment of prednisone-induced mania?
|
Did you find this post helpful?
Users who thank MandMs for this post: lashellie 

replied July 18th, 2008
Likely reason4my taste loss
Thanks2the last2posts I think my answer has been solved.Prednisone I was on for 2 weeks in Feb.caused me2lose my tastebuds&sense of smell&I have had increased problems with depression with my bipolar.I had a pulmonary condition.Pneumonia&had to be put on prednisone,so they say to clear up the lungs.
They knew I had bipolar disorder but they dont care,the emergency room docs.Do u think that my sense of taste could still be gone this long&how long does it take2leave your body completely(prednisone)?I went off once,then went back on 2nd time shortly after went off in march.But I am only alternating bwtween depakoate&St.Johns wort now4my bipolar.Is this safe?I cant find any answers online with drug interaction for either.
|
Did you find this post helpful?